My doctor prescribed furosemide for some pretty bad bilateral pitting ankle edema of as yet unknown cause.
I am 5'4" and 116lbs. She said this is a very strong medication and she prescribed me 15 of the 20mg tablets, told me to cut them in half and take one half a tablet every other day. (So 10mg every other day, and then I will see her again in a month.)
I took the first dose today and had an increase in frequency of urination, but my ankles look as bad if not worse than ever. I weighed myself first thing this morning before taking the medication, and now at the end of the day I weigh nearly 5 full pounds more.
Do you have any information on how long it would normally take for furosemide to show a reduction in edema? I know it's only been one day, but my ankles are so disturbingly large, and my dose is so small I worry I'm not taking enough to do me any good. Is this medication normally dosed according to body weight?
Diuresis generally begins 30 to 60 minutes after oral administration. It is not necessarily dosed according to body weight, but rather disease state and patient's response. If you are still not seeing any difference, I would contact your doctor.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.